MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART; BIO SOFT TISSUE FIXATN FASTENR

ARTHREX, INC. IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART; BIO SOFT TISSUE FIXATN FASTENR
Model Number IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the reported event is not confirmed without the device being returned or any photos provided.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.
 
Event or Problem Description
It was reported that the surgeon opened the ar-1787pj-cp mini internal brace kit to do an internal brace for an aitfl.The first anchor (3.5 sl w/ fibertape) out of the kit was implanted as designed.When the second anchor was loaded and inserted the screw would not seat all the way.The rep reported upon inspection it looks like the metal sheath was not pressed into the black plastic paddle far enough resulting in the eyelet not reaching the bottom of the tunnel causing the anchor to not fully seat.The surgeon opened a 4.75 peek swivelock (ar-2324pslc) to use in place of the damaged 3.5 swivelock and completed the case as scheduled.See attached images.

Brand Name
IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART
Common Device Name
BIO SOFT TISSUE FIXATN FASTENR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19483926
Report Number1220246-2024-05199
Device Sequence Number20840687
Product Code MAI
UDI-Device Identifier00888867295629
UDI-Public00888867295629
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB KIT, MINI, PEEK, CC FT, W/ JUMPSTART
Device Catalogue NumberAR-1787PJ-CP
Device Lot Number12486023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown